Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 29, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 10, 2013, 7:35 PM CDT for 4 counties in Mississippi. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2013, 7:35 PM CDT (00:35 UTC)
- Expired
- May 10, 2013, 9:30 PM CDT
- In force
- 115 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Yalobusha County, MS
The radar
The Memphis radar (KNQA), 129 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.6
The text
As transmitted, in the capitals the NWS used until 2016.
667
WGUS54 KMEG 110035
FFWMEG
MSC107-119-135-161-110230-
/O.NEW.KMEG.FF.W.0029.130511T0035Z-130511T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
735 PM CDT FRI MAY 10 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 930 PM CDT
* AT 735 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GEORGE
PAYNE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3428 9029 3428 8988 3422 8986 3405 8983
3406 9036
$$1 follow-up statement
736
WGUS74 KMEG 110222
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
922 PM CDT FRI MAY 10 2013
MSC107-119-135-161-110233-
/O.EXP.KMEG.FF.W.0029.000000T0000Z-130511T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YALOBUSHA MS-TALLAHATCHIE MS-QUITMAN MS-PANOLA MS-
922 PM CDT FRI MAY 10 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM CDT FOR SOUTH
CENTRAL PANOLA...SOUTHEASTERN QUITMAN...NORTHERN TALLAHATCHIE AND
NORTHWESTERN YALOBUSHA COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3428 9029 3428 8988 3422 8986 3405 8983
3406 9036
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 10, 6:31 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 10, 6:31 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 631 PM CDT FRI MAY 10 2013 .UPDATE...AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 306 PM CDT FRI MAY 10 2013/ DISCUSSION... A SERIES OF COLD FRONTS WILL PUSH THROUGH THE MIDSOUTH OVER THE NEXT 24-36 HOURS. A COLD FRONT CURRENTLY STRETCHES FROM NEAR CARBONDALE ILLINOIS TO NEAR LITTLE ROCK ARKANSAS. A FEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST ARKANSAS WHERE THERE WAS CLEARING EARLIER THIS MORNING. IN ADDITION...SHOWERS AND THUNDERSTORMS CONTINUE TO FIRE ALONG AND SOUTH OF A CONVERGENCE LINE WHICH IS ROUGHLY LOCATED FROM JACKSON TO MEMPHIS. THIS CONVECTION WILL CONTINUE UNTIL THE FRONT PASSES THROUGH. THE FRONT SHOULD PASS THROUGH JACKSON AND MEMPHIS AROUND 12 AM-2 AM. BY MORNING THE FRONT SHOULD BE LOCATED OVER NORTHEAST MISSISSIPPI. SOME FOG COULD DEVELOP OVERNIGHT DUE TO THE SATURATED GROUND. DO NOT EXPECT MUCH CHANGE IN TEMPERATURE BEHIND THE FIRST FRONT. LOWS WILL BE IN THE MID 50S TO LOWER 60S. SATURDAY AND SATURDAY NIGHT...FIRST FRONT WILL PUSH SOUTHEAST ACROSS NORTHEAST MISSISSIPPI THROUGH MIDDAY. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THIS REGION AS A RESULT. A SECOND COLD FRONT WILL THEN BEGIN TO PUSH INTO NORTHEAST ARKANSAS BY THE AFTERNOON HOURS. MODELS INDICATING A BAND OF SHOWERS POSSIBLY A FEW THUNDERSTORMS COULD DEVELOP ALONG THE FRONT AS IT PUSHES INTO THE CWA. MODELS INDICATING BAND WILL DIE OUT AFTER SUNSET DUE TO THE LOSS OF HEATING AND LIKELY BEFORE IT REACHES THE MEMPHIS METRO AREA. COOLER TEMPERATURES AND DRIER AIR WILL FILTER INTO THE AREA SATURDAY NIGHT BEHIND THE FRONT. SUNDAY INTO MONDAY...COOL AND DRY WEATHER EXPECTED ACROSS THE MIDSOUTH. HIGHS ON SUNDAY WILL BE IN THE MID 60S TO LOWER 70S. LOWS SUNDAY NIGHT COULD ACTUALLY DROP INTO THE MID TO UPPER 30S NEAR THE TENNESSEE RIVER AS THE HIGH WILL BE DIRECTLY OVER THE CWA PROVIDING CLEAR SKIES AND LIGHT WINDS. WOULD NOT BE SURPRISED TO SEE SOME PATCHY FROST OCCUR. THE HIGH WILL BEGIN TO SHIFT EAST ON MONDAY BUT TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THANKS TO THE COOL START MONDAY MORNING. MONDAY NIGHT THROUGH WEDNESDAY...WINDS TURN AROUND TO THE SOUTH ALLOWING FOR A WARMING TREND TO OCCUR ACROSS THE MIDSOUTH. TEMPERATURES WILL RETURN TO NEAR NORMAL OR EVEN SLIGHTLY ABOVE NORMAL WITH HIGHS IN THE LOWER TO MID 80S. LOWS WILL BE IN THE 50S AND 60S. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...A BROAD UPPER LEVEL TROF WILL SWING THROUGH THE REGION AND WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS. HIGHS WILL REMAIN IN THE LOWER 80S WITH LOWS IN THE 60S. BY FRIDAY...AN UPPER RIDGE BEGINS TO BUILD OVER THE MIDDLE PART OF THE COUNTRY. SOME DIURNAL CONVECTION MAY OCCUR WITH HIGHS IN THE LOWER TO MID 80S. KRM AVIATION... 00Z TAF CYCLE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A FACTOR IN AVIATION AT ME...MKL AND TUP FOR SEVERAL MORE HOURS THIS EVENING. THE THREAT LOOKS LIKE IT HAS ENDED AT JBR. SHOWERS ARE DEVELOPING NEAR MEM...BUT ARE SHIFTING TO THE EAST. SHOWERS WILL BE MOST LIKELY NEAR TUP BETWEEN 02 AND 06Z. BRIEF REDUCTIONS IN VISIBILITY DUE TO HEAVY RAIN CAN BE EXPECTED...BUT PREVAILING VIS SHOULD REMAIN VFR. AFTER A COLD FRONT MOVES ACROSS THE FORECAST AREA TONIGHT LOW CLOUDS WILL MOVE INTO THE REGION PRODUCING IFR CEILINGS AND POSSIBLY SOME MVFR VISIBILITIES DUE TO FOG MAINLY AFTER 06Z. WINDS WILL BE 6-10 KTS FROM THE SOUTHWEST TODAY GRADUALLY SHIFTING TO THE NORTHWEST LATE TONIGHT. NORTH TO NORTHWEST WIND IS EXPECTED TOMORROW...GENERALLY 6-10KT. && .PRELIMINARY POINT TEMPS/POPS... MEM 58 74 49 69 / 30 10 10 0 MKL 57 72 47 66 / 30 10 20 0 JBR 55 72 45 67 / 20 20 20 0 TUP 62 76 52 70 / 50 20 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 10, 3:08 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 308 PM CDT FRI MAY 10 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 308 PM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE INTO THE REGION FROM THE NORTHWEST TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF THE FRONT WITH SMALL HAIL AND WIND GUSTS TO ABOUT 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY FROST WILL BE POSSIBLE LATE SUNDAY NIGHT INTO MONDAY MORNING ACROSS PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER AS LOW TEMPERATURES DROP INTO THE MID 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 10:10 AM CDT | River Flood Warning | MEG | DeSoto | 3 days |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.